# SDR CA971016012

- Difficulty date: September 4, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Engine: Pwa PW4060
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blade
- Condition: Fractured
- Location: Stage 2
- Part time: 9,156 hours
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: E, A

## Discrepancy

(CAN) IN CRUISE AT FL370 WHEN CREW APPLIED CLIMB POWER TO ASCEND TO FL390- HIGH SPEED SPOOL (N2) OF- NR2 ENGINE SUDDENLY DROPPED FROM CLIMB SPEED TO ZERO RPM. FOLLOWED BY HIGH VIBRATIONS. CREW FOLLOWED ENGINE SHUTDOWN PROCEDURES &- A/C WAS DIVERTED. STAGE 2 TURBINE BLADE FAILURE WAS SUSPECTED &- ENGINE WAS REPLD. AFTER ENGINE DISASSY,- STAGE 2 BLADE FRACTURE WAS CONFIRMED. THIS TYPEOF FAILURE, CAUSED BY ATMOSPHERIC DIRT & COMBUSTION BY-PRODUCTS ATTACKING- BLADE MATERIAL, IS AN INDUSTRY PROBLEM ON- PW4000-94/100 PHASE 3 ENGINES.- AIRLINE SUBMITTING THIS RPT STATES THAT-Y  HAVE HAD TWELVE OTHER ENGINE SIMILARLY AFFECTED & ALL SUSPECTED ENGINES IN- FLEET WERE REPLD & MODIFIED TO ELIMINATE- PROBLEM.
